Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Symptoms of thyroid medication being off
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Symptoms of thyroid medication being off

My question is in regards to my mother-in-law.  I know she takes medication for a thyroid disorder (not sure if she is hyper or hypo), but lately she does not seem to be quite right.  She is very forgetful and gets confused easily.  One example is that when she and her husband moved into their new home and she was giving us the grand tour, she was flipping on the light switches and was getting agitated because the lights weren't coming on.  She said she couldn't understand why there were no lights becasue the electric company said they turned the power on a few days earlier.  After going through a few rooms and trying every switch her husband finally reminded her that there were no light bulbs in the sockets and that is why the lights weren't working.  This past weekend my father-in-law talked to my husband about her condition and said he thinks she is acting this way because of her thyroid.  Do these symptoms seem to indicate that her thyroid medication may need to be adjusted?  Since I don't know anything about thyroid disorders I just figured it was probably something neurological.  Any insight into my mother-in-law's problem would be greatly appreciated.  We are all very worried about her and it is obvious that she needs to see a doctor, but we aren't quite sure which one (endocrinologist or neurologist).  Thank you in advance for your help.
Related Discussions
1 Comment
Blank
Avatar_n_tn
HI DO YOU KNOW WHEN THE LAST TIME SHE HAD HER MEDICINE ADJUSTED?MAYBE SHE NEEDS TO BE SEEN BY HER ENDOCRINOLOGIST FIRST,YOU CAN EXPLAIN TO THE ENDOCRINOLOGIST WHAT SHE HAS BEEN DOING.MAY BE THEY WILL KNOW WHAT THE NEXT STEP SHOULD BE.IT COULD NEUOROLOGICAL OR FROM HER THYROID IT'S HARD TO SAY.MAKE AN APPOINTMENT TOMORROW FOR HER.TAKE CARE AND YOUR SELF.TNT406
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank